# SDR 98ZZZX2604

- Difficulty date: June 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8071N
- Make and model: Piper PA-28-140
- Aircraft serial: 2825321
- System (JASC): 5711 · Wing Spar
- Part: Spar Cap
- Part number: 6207006
- Condition: Corroded
- Location: Wing Inboard
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOWER AFT INBOARD SECTION ON MAIN SPAR CAP HAS SEVERE EXFOLIATION CORROSION.  CORROSION IS 1 INCH UNDER OUTBOARD END OF WING ATTACH DOUBLER AND EXTENDS OUTBOARD APPROXIMATELY 4 INCHES.  CRACK CREATED BY CORROSION IS ABOUT .1250 INCH THICK AT AFT EDGE OF SPAR CAP.  THE REST OF THE WING STRUCTURE HAD VERY MILD SURFACE CORROSION.  ABOUT WHAT WOULD BE EXPECTED FOR A 32 YEAR OLD NON-TREATED OR PROOFED WING.  TOP OF CAP IS AFFECTED AREA.
